Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 31, NWS Jackson, KY

June 17, 20094 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Jun 17, 2009, 11:13 AM EDT for 4 counties in Kentucky. It was in force for 4 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2009, 11:13 AM EDT (15:13 UTC)
Expired
Jun 17, 2009, 3:15 PM EDT
In force
4 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Floyd County, KY, Knott County, KY, Letcher County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 69 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 11:26 AM EDTHEAVY RAIN 0Fleming-Neon, KYSTREAMS STARTING TO RISE ONTO ROADWAYS.
Jun 17, 11:30 AM EDTFLASH FLOODDorton, KYWATER ROSE OUT OF THE BANKS OF CREEKS AND WAS FLOWING OVER ROADS IN THE VINCITY OF DORTON. GABLE HOLLOW... DORTON JENKINS HIGHWAY...BLAZE BRANCH...AND THREE MILE ROAD WERE CLOSED AT THAT TIME.
Jun 17, 12:10 PM EDTFLASH FLOODMcroberts, KYBRIDGE ON HWY 343 WASHED OUT. ALSO HOMES ON YONTS FORK ROAD GETTING WATER IN THEM.
Jun 17, 12:33 PM EDTFLASH FLOOD2 Ne Fleming-Neon, KY6 TO 12 INCHES OF WATER FLOWING ACROSS HWY 317 AT THE GOOSE CREEK ROAD INTERSECTION.
Jun 17, 12:55 PM EDTFLASH FLOODFleming-Neon, KYMAIN STREET FLOODED AND ROADS IN NEON IMPASSIBLE. STATE AND COUNTY CANNOT MOVE EQUIPMENT AT THIS TIME DUE TO THE FLOODING.
Jun 17, 1:15 PM EDTFLASH FLOODDorton, KYROADS ARE INACCESSIBLE ON 3 MILE CREEK, BLAZE BRANCH, CABLE HOLLOW, AND HWY 805, IN THE DORTON AREA.
Jun 17, 3:10 PM EDTFLASH FLOODFleming-Neon, KYMAIN STREET IS STILL CLOSED TO TRAFFIC DUE TO FLOOD WATERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.2 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 171513
FFWJKL
KYC071-119-133-195-171915-
/O.NEW.KJKL.FF.W.0031.090617T1513Z-090617T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1113 AM EDT WED JUN 17 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTHERN FLOYD COUNTY...  
  SOUTHERN KNOTT COUNTY...
  NORTHEASTERN LETCHER COUNTY...  
  AND SOUTHERN PIKE COUNTY...

* UNTIL 315 PM EDT

* AT 1105 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED   
  NEAR 1.5 INCHES OF RAIN HAD FALLEN IN PORTIONS OF THE WARNING 
  AREA SINCE 8 AM. THUNDERSTORMS CONTINUED TO MOVE OVER THE SAME 
  LOCATIONS...AND WILL LIKELY RESULT IN FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
  THE VICINITY OF ELKHORN CITY...HINDMAN...PIPPA PASSES...
  WHEELWRIGHT...PUNCHEON...BELCHER AND BRINKLEY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3725 8236 3725 8239 3716 8264 3727 8303
      3734 8305 3740 8298 3735 8223

$$

HAL
1 follow-up statement
000 
WGUS73 KJKL 171631
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1231 PM EDT WED JUN 17 2009

KYC071-119-133-195-171915-
/O.CON.KJKL.FF.W.0031.000000T0000Z-090617T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD KY-PIKE KY-KNOTT KY-LETCHER KY-
1231 PM EDT WED JUN 17 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR 
NORTHEASTERN LETCHER...SOUTHERN KNOTT...SOUTHERN PIKE AND 
EXTREME SOUTHERN FLOYD COUNTIES...

AT 1223 PM EDT... THE LETCHER COUNTY EMERGENCY MANAGER REPORTED 
FLASH FLOODING ONGOING NEAR MCROBERTS AND ALONG YONTS FORK ROAD IN 
NORTHEAST LETCHER COUNTY. WHILE THE THUNDERSTORMS THAT PRODUCED THE 
HEAVY RAINFALL HAVE MOVED OUT OF THE AREA... RUNOFF WILL CONTINUE TO 
PRODUCE FLASH FLOODING ACROSS THE WARNED AREA INTO THE EARLY 
AFTERNOON HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE PINE 
TOP... DEANE... HEMPHILL... MCROBERTS... DUNHAM... JENKINS... 
ADAMSON AND SHELBY GAP AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3725 8236 3725 8239 3716 8264 3727 8303
      3734 8305 3740 8298 3735 8223

$$

ABE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 7:15 AM EDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 17, 7:15 AM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
715 AM EDT WED JUN 17 2009

.SHORT TERM.../TODAY THROUGH THURSDAY NIGHT/

PERSISTENT TRAINING OF SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP
AND PROPAGATE ACROSS THE CWA EARLY THIS MORNING. THIS HAS RESULTED
IN ISSUANCE OF SEVERAL FLOOD ADVISORIES AND EVEN A FEW FLASH FLOOD
WARNINGS ACROSS PORTIONS OF THE AREA. APPEARS ACTIVITY IS DUE TO
INTERACTION OF NEARLY NORTH...SOUTH SFC TROUGH...WARM FRONTAL
BOUNDARY BISECTING THE AREA...AND AN H850 LLJ MAX JUST ABOVE THE
NOCTURNAL INVERSION. EXPECT ACTIVITY TO GRADUALLY TAPER OFF THROUGH
SUNRISE AS MODELS SHOW THIS JET SHIFTING TO THE EAST AND WEAKENING A
BIT WITH TIME.

UPPER LEVEL LOW AND CORRESPONDING SFC LOW WILL TRACK ACROSS THE MID
WEST OVER THE NEXT 24 TO 36 HOURS...EVENTUALLY HELPING TO SHIFT
STUBBORN...ALMOST ENTRENCHED WARM FRONTAL BOUNDARY OUT OF THE AREA
WHILE DRAGGING A TRAILING COLD FRONT THROUGH THE AREA BY THURSDAY
MORNING. BOUNDARY THEN RETURNS ALMOST IMMEDIATELY TO THE NORTH
THURSDAY IN RESPONSE TO ANOTHER LOW PRESSURE SYSTEM MOVING THROUGH
THE UPPER MID WEST. DIFFICULT TO FIGURE OUT EXACTLY WHAT MODELS WANT
TO DO WITH THESE BOUNDARIES...AND THE WEATHER ASSOCIATED WITH THEM.
BUT MODELS SUGGEST THE POSSIBILITY OF A CONVECTIVE COMPLEX OF STORMS
MOVING THROUGH THE AREA DURING THE DAY THURSDAY...WITH MOVEMENT
ROUGHLY JUST NORTH AND ALONG RETURNING WARM FRONTAL BOUNDARY.

FOR SENSIBLE WEATHER...WEAK UPPER LEVEL SHORT WAVE ENERGY WITH
INTERACT WITH DIURNAL HEATING AND AFOREMENTIONED SFC BOUNDARY FOR
ADDITIONAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS TODAY. ANY LEFT
OVER BOUNDARIES FROM PREVIOUS CONVECTION SHOULD ONLY AID IN ANY
ADDITIONAL DEVELOPMENT. WITH AMPLE MID TROPOSPHERIC VEERING FLOW AND
PLENTY OF FUEL FOR STORMS TO DRAW UPON IN THE BOUNDARY LAYER...SOME
OF THESE STORMS COULD ONCE AGAIN PRODUCE SEVERE WEATHER ACROSS
PORTIONS OF THE AREA. AS A RESULT...SPC HAS AGAIN PLACED EASTERN
KENTUCKY IN A SLIGHT RISK FOR SEVERE WEATHER TODAY. WILL ADDRESS ANY
CONCERNS IN THE HWO. MOS GUIDANCE HAS BACKED WAY OFF ON POPS FOR
THURSDAY...BUT WAS HESITANT TO REMOVE THEM ALTOGETHER WITH POTENTIAL
OF THE THUNDERSTORM COMPLEX THAT MODELS SEEM TO HINT AT FOR THURSDAY
PROPER. WENT WITH SCATTERED COVERAGE...SOMEWHAT HIGHER THAN GUIDANCE
SUGGESTS. OTHERWISE...TEMPS REALLY WARM UP. OVERALL...GUIDANCE
CONTINUES TO TREND HIGHER FOR THE END OF THE WEEK AND FOLLOWED SUIT.
ONLY DAMPER FOR TEMPS ON THURSDAY WOULD BE THE POSSIBILITY OF MORE
WIDESPREAD RAIN SHOULD THAT OCCUR.

.LONG TERM.../FRIDAY THROUGH TUESDAY/

CHANGES MADE TO THE EXTENDED INCLUDE THE FOLLOWING...DUE TO
UNCERTAINTY AMONGST THE VARIOUS MODELS AND MOS DATA REGARDING TIMING
OF PRECIPITATION ONSET ON FRIDAY...DECIDED TO GO WITH THE MORE
RELIABLE ECMWF MODEL SOLUTION. FRIDAY NIGHT AND SATURDAY APPEAR TO
BE THE BEST TIMES FOR SHOWERS AND STORMS OVER THE WEEKEND. THE
QUESTIONS WILL BE WHAT WILL BE THE ORIENTATION OF THE FRONTAL
BOUNDARY THAT TRIGGERS CONVECTION...THE TIMING OF THE BOUNDARY...AND
THE TIMING AND AMOUNT OF MIDDLE AND UPPER LEVEL JET ENERGY AND LOW
LEVEL MOISTURE THAT WILL BE AVAILABLE FOR CONVECTIVE INITIATION AND
STORM MAINTENANCE. THE GFS AND ECMWF BOTH SHOWED PRETTY JET DYNAMICS
FOR FRIDAY INTO SATURDAY MORNING. THE TIMING IN TODAYS MODELS WAS A
BIT FASTER THAN PREVIOUS RUNS SO ADJUSTED POP...SKY...AND WEATHER
GRIDS TO REFLECT THIS. ALSO MODIFIED QPF GRIDS A BIT FOR THE SAME
REASON. ONCE PRECIPITATION ENDS ON SATURDAY THE MODELS ALL AGREE
THAT SUNDAY...MONDAY...AND TUESDAY WILL ALL BE DRY WITH LIGHT WINDS
AND WARM MUGGY TEMPERATURES. THE TEMPERATURE FORECAST WAS ADJUSTED
SLIGHTLY TOWARD THE LATEST HPC AND MEXMOS VALUES...BUT NOT TO THE
EXTREMELY WARM READINGS THE MEXMOS WAS DEPICTING FOR FRIDAY. LOOKS
LIKE QUITE A FEW LOCATIONS WILL BE IN THE UPPER 80S AND LOWER 90S ON
FRIDAY WITH TEMPERATURES IN THE MID TO UPPER 80S SATURDAY THROUGH
TUESDAY.

&&

.AVIATION.../12Z TO 12Z/...UPDATED

CIGS AND VSBY HAVE BEEN VARIABLE WITH OCCASIONAL SHRA OVERNIGHT. THEN
THE SHRA END AND THE FOG DROPS VSBY INTO LIFR RANGE. THE VSBY
MODIFIES SLIGHTLY UNTIL THE NEXT SHRA AND THEN THE CYCLE REPEATS.
WILL BE FCSTNG BETWEEN VFR AND MVFR UNTIL THE SHRA END. THEN BY DAWN
THE SHRA WILL RETURN IN EARNEST AND CHANGE TO TSRA AROUND NOON.
STATIONARY FNT IN THE CWFA WILL KEEP THE FOCUS ON PCPN UNTIL AFTER
18/00Z WHEN WE SHOULD SEE THE COLD FNT CLEAR OUT THE CURRENT WX
PATTERN AND EXPECT SOME DRY WX TO TAKE OVER. THAT MAY STILL INCLUDE
MORNING FOG IF WE CAN NOT GET ENUF DRY AIR TO PUSH INTO THE AREA.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...RAY
LONG TERM....AR
AVIATION...DUSTY
Hazardous weather outlook, Jun 17, 4:00 AM EDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
400 AM EDT WED JUN 17 2009

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-181100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
400 AM EDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING. SOME OF THESE
THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON WITH DAMAGING WINDS
BEING THE MAIN THREAT. IN ADDITION...A SATURATED GROUND COMBINED WITH
THE POTENTIAL OF HEAVY RAINFALL WITH ANY THUNDERSTORMS THAT PASS
REPEATEDLY OVER THE SAME LOCATIONS...COULD LEAD TO SOME LOCALIZED
FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT...THEN
AGAIN FROM FRIDAY NIGHT THROUGH THROUGH SATURDAY EVENING. AN ALREADY
WET GROUND FROM RECENT RAINFALL...COMBINED WITH THE POTENTIAL FOR
SEVERAL ROUNDS OF RAIN THROUGH THE REMAINDER OF THE WORK WEEK COULD
PRODUCE SOME LOCALIZED FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RAY

In the hours before

Local storm report, Jun 17, 11:08 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1108 AM EDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND DMG     2 SE HYDEN              37.14N 83.35W
06/17/2009                   LESLIE             KY   DEPT OF HIGHWAYS

            TREES DOWN ON HWY 80.

&&

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:27 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Magoffin27 min
Jun 16, 11:38 PM EDTAreal Flood AdvisoryJKLPulaski3 hr
Jun 17, 12:50 AM EDTAreal Flood AdvisoryJKLClay, Knott, Leslie, Letcher, Perry3 hr
Jun 17, 12:58 AM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Magoffin, Martin, Pike3 hr
Jun 17, 2:27 AM EDTFlash Flood WarningJKLFloyd, Pike4 hr
Jun 17, 3:58 AM EDTSevere Thunderstorm WarningJKLClay, Knott, Leslie, Letcher, Perry47 min
Jun 17, 9:56 AM EDTAreal Flood AdvisoryJKLKnott, Letcher, Pike4 hr
Jun 17, 12:12 PM EDTFlash Flood WatchJKLBell, Breathitt, Clay, Floyd, Harlan, Jackson and 17 more8 hr
Jun 17, 1:41 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Whitley49 min
Jun 17, 2:25 PM EDTTornado WarningJKLKnox, Laurel, McCreary, Pulaski, Whitley35 min
Jun 17, 2:37 PM EDTAreal Flood AdvisoryJKLBell, Knox, Laurel, McCreary, Pulaski, Whitley3 hr
Jun 17, 2:50 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Whitley40 min
Jun 17, 2:52 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Magoffin, Pike53 min
Jun 17, 2:56 PM EDTFlash Flood Warning EmergencyJKLBell, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more6 hr
Jun 17, 2:57 PM EDTTornado WarningJKLBell, Knox, Whitley33 min
Jun 17, 2:58 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Perry47 min
Jun 17, 3:15 PM EDTFlash Flood WarningJKLLetcher, Pike3 hr
Jun 17, 3:24 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Letcher, Pike3 hr
Jun 17, 3:28 PM EDTTornado WarningJKLBell, Knox, Whitley32 min
Jun 17, 3:35 PM EDTSevere Thunderstorm WarningJKLBell, Knox, McCreary, Whitley40 min
Jun 17, 3:39 PM EDTFlash Flood WarningJKLFloyd, Knott, Letcher, Pike3 hr
Jun 17, 3:45 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Owsley45 min
Jun 17, 3:55 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Wayne, Whitley65 min
Jun 17, 4:08 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley36 min
Jun 17, 4:13 PM EDTTornado WarningJKLBell, Knox, Whitley47 min
Jun 17, 4:39 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle51 min
Jun 17, 4:52 PM EDTFlash Flood WarningJKLFloyd, Martin, Pike3 hr
Jun 17, 4:53 PM EDTSevere Thunderstorm WarningJKLWhitley22 min
Jun 17, 5:03 PM EDTFlash Flood WarningJKLBell, Clay, Jackson, Knox, Laurel, Leslie and 5 more4 hr
Jun 17, 5:22 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski53 min
Jun 17, 6:29 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley46 min
Jun 17, 6:50 PM EDTTornado WarningJKLMcCreary, Whitley40 min
Jun 17, 6:58 PM EDTFlash Flood WarningJKLMcCreary, Pulaski, Wayne, Whitley2 hr
Jun 17, 7:23 PM EDTSevere Thunderstorm WarningJKLMcCreary, Whitley14 min

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.